Alert archive / Georgia / Flash Flood Watches in 2017
Flash Flood Watch 11, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Oct 7, 2017, 3:51 AM EDT for 27 counties in Georgia. It took effect at Oct 8, 2017, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2017, 3:51 AM EDT (07:51 UTC)
- In effect from
- Oct 8, 2017, 8:00 AM EDT
- Expired
- Oct 8, 2017, 6:05 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 27 counties
Banks County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 117 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WGUS62 KFFC 070751 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 351 AM EDT Sat Oct 7 2017 GAZ001>009-011>016-019>024-030-072000- /O.NEW.KFFC.FF.A.0011.171008T1600Z-171009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Polk- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Gainesville 351 AM EDT Sat Oct 7 2017 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON INTO MONDAY MORNING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of north Georgia...along and north of a Cedartown...to Canton...to Homer line. * From Sunday afternoon into Monday morning * Heavy rains from Nate will spread over north Georgia beginning Sunday afternoon and continuing overnight into early Monday morning. Rainfall amounts of 3 to 5 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
645 WGUS62 KFFC 071933 FFAFFC Flood Watch National Weather Service Peachtree City GA 333 PM EDT Sat Oct 7 2017 GAZ001>009-011>016-019>024-030-080400- /O.CON.KFFC.FF.A.0011.171008T1600Z-171009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Polk- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Gainesville 333 PM EDT Sat Oct 7 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... The Flash Flood Watch continues for * Portions of north central Georgia...along and north of a Cedartown...to Canton...to Homer line. * From Sunday afternoon through Monday morning * Heavy rains from Nate will spread over north Georgia beginning Sunday afternoon and continuing overnight into early Monday morning. Rainfall amounts of 3 to 5 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
850 WGUS62 KFFC 080051 FFAFFC Flood Watch National Weather Service Peachtree City GA 851 PM EDT Sat Oct 7 2017 GAZ001>009-011>016-019>024-030-080900- /O.CON.KFFC.FF.A.0011.171008T1600Z-171009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Polk- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Gainesville 851 PM EDT Sat Oct 7 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... The Flash Flood Watch continues for * Portions of north central Georgia...northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Cherokee...Dawson...Fannin...Forsyth... Gilmer...Hall...Lumpkin...Pickens and Union. In northeast Georgia...Banks...Towns and White. In northwest Georgia... Bartow...Catoosa...Chattooga...Dade...Floyd...Gordon... Murray...Polk...Walker and Whitfield. * From Sunday afternoon through Monday morning * Heavy rains from Nate will spread over north Georgia beginning Sunday morning and continuing overnight into early Monday morning. Rainfall amounts of 3 to 5 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
179 WGUS62 KFFC 080820 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 420 AM EDT Sun Oct 8 2017 GAZ031-032-041>043-082000- /O.EXA.KFFC.FF.A.0011.171008T1600Z-171009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Marietta, Carrollton, and Douglasville 420 AM EDT Sun Oct 8 2017 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY MORNING... The National Weather Service in Peachtree City has expanded the * Flash Flood Watch to include portions of north Georgia mainly along and north of a Carrollton to Canton to Homer line. * From noon EDT today through Monday morning * Heavy rains from Nate will spread over north Georgia today and continue overnight into early Monday morning. Rainfall amounts of 3 to 5 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GAZ001>009-011>016-019>024-030-082000- /O.CON.KFFC.FF.A.0011.171008T1600Z-171009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Polk- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Gainesville 420 AM EDT Sun Oct 8 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH MONDAY MORNING... The Flash Flood Watch continues for * Flash Flood Watch to include portions of north Georgia mainly along and north of a Carrollton to Canton to Homer line. * From noon EDT today through Monday morning * Heavy rains from Nate will spread over north Georgia today and continue overnight into early Monday morning. Rainfall amounts of 3 to 5 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
514 WGUS62 KFFC 080835 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 435 AM EDT Sun Oct 8 2017 GAZ001>009-011>016-019>024-030>032-041>043-082000- /O.EXT.KFFC.FF.A.0011.171008T1200Z-171009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Polk-Paulding-Cobb-Haralson-Carroll- Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Carrollton, and Douglasville 435 AM EDT Sun Oct 8 2017 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH MONDAY MORNING... The Flash Flood Watch is now in effect for * Flash Flood Watch to include portions of north Georgia mainly along and north of a Carrollton to Canton to Homer line. * From 8 AM this morning through 8 AM Monday morning * Heavy rains from Nate spreading over north Georgia today will continue overnight into early Monday morning. Rainfall amounts of 3 to 5 inches are possible with isolated higher amounts, especially in the higher terrain of the mountains. These rainfall amounts will likely lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
185 WGUS62 KFFC 081937 FFAFFC Flood Watch National Weather Service Peachtree City GA 337 PM EDT Sun Oct 8 2017 GAZ001-002-011-019-030-041-042-082045- /O.CAN.KFFC.FF.A.0011.000000T0000Z-171009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Chattooga-Floyd-Polk-Haralson-Carroll- Including the cities of Rome and Carrollton 337 PM EDT Sun Oct 8 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of northwest Georgia has been cancelled. Light to moderate rain will continue into the overnight period, but additional rainfall amounts are expected to be under one inch. $$ GAZ003>009-012>016-020>024-031-032-043-090345- /O.CON.KFFC.FF.A.0011.000000T0000Z-171009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens- Dawson-Lumpkin-White-Bartow-Cherokee-Forsyth-Hall-Banks-Paulding- Cobb-Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Cartersville, Gainesville, Marietta, and Douglasville 337 PM EDT Sun Oct 8 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... The Flash Flood Watch continues for * Portions of north central Georgia...northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Cherokee...Cobb...Dawson...Douglas... Fannin...Forsyth...Gilmer...Hall...Lumpkin...Pickens and Union. In northeast Georgia...Banks...Towns and White. In northwest Georgia...Bartow...Catoosa...Gordon...Murray... Paulding and Whitfield. * Through Monday morning * Heavy rains from Nate spreading over north Georgia this afternoon will continue into the overnight hours. Rainfall amounts of 1.5 to 3 inches are possible through midnight with isolated higher amounts, especially in the higher terrain of the mountains. An additional 0.5 to 1 inches are possible overnight through Monday morning. These rainfall amounts could produce flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
276 WGUS62 KFFC 082205 FFAFFC Flood Watch National Weather Service Peachtree City GA 605 PM EDT Sun Oct 8 2017 GAZ003>009-012>016-020>024-031-032-043-082315- /O.CAN.KFFC.FF.A.0011.000000T0000Z-171009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens- Dawson-Lumpkin-White-Bartow-Cherokee-Forsyth-Hall-Banks-Paulding- Cobb-Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Cartersville, Gainesville, Marietta, and Douglasville 605 PM EDT Sun Oct 8 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of north central Georgia... northeast Georgia and northwest Georgia has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Oct 7, 1:50 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 7, 1:50 AM EDT, 2 hours 1 minute before
Area Forecast Discussion...UPDATED for Aviation National Weather Service Peachtree City GA 150 AM EDT Sat Oct 7 2017 .UPDATE... Only tweaks to the overnight forecast. Light shower chances now too small to mention and increased clouds farther n. && .PREV DISCUSSION... /Issued 655 PM EDT Fri Oct 6 2017/ SHORT TERM /Tonight through Saturday Night/... Current satellite loop shows increasing clouds from the south but they are mostly scattered to broken. TS Nate is just east of the Yucatan peninsula and is still on track to start affecting west GA by Sat night into Sunday morning. Right now for the short term forecast we will only see increased cloud cover and showers ahead of TS Nate but the real affects move into the area in the extended. For now...the main high pressure ridge over the area is weakening and will continue to retreat over the next 24 to 36 hours allowing TS Nate to move northward across the central Gulf of Mexico. TS Nate is expected to be just off the LA/AL gulf coast by 00z Sunday and make landfall somewhere near there by 12z Sun. A few showers are possible across the south and central GA this evening but the better chances of precip move in across the region Saturday into saturday night. Winds will turn more to the SE/S with speeds slowly increasing due to Nate approaching. Not expecting any damaging wind speeds in the short term but they will get a bit stronger in the extended. 01 LONG TERM /Sunday through Friday/... The extended forecast period begins with the effects of Tropical Storm Nate increasing across the forecast area. Nate is forecast to strengthen into a hurricane before making landfall on the Gulf coast between southeast Louisiana and far northwest Florida early Sunday morning. This official NHC track represents an easterly shift compared to earlier guidance which increases the potential impacts for Georgia. Nate will be shunted very rapidly northeastward after landfall, leading to a quick increase in impacts for Georgia during the day Sunday. Confidence in the potential for tropical storm force wind gusts in excess of 40 mph as well as heavy rainfall has thus increased, especially for areas generally along and northwest of the I-85 corridor. The strongest wind gusts are currently forecast to arrive Sunday afternoon and evening and would lead to downed trees and power outages. Forecast rainfall totals in the the 4-6" range could also lead to localized flooding issues in north Georgia, though recent dry weather will assist in the absorption of some rainfall. Additionally, the threat for isolated tropical tornadoes in the outer rain bands east of the center of Nate will also exist on Sunday. These forecast impacts will depend on the intensity of Nate at landfall as well as the track, so it remains important to check future forecast updates. The remnants of Nate will exit northeastward by Monday morning, though lingering rainfall can be expected on Monday. Additional rain chances will remain into the coming week with moisture remaining across the southeast. Temperatures remain above average through mid week next week with some potential for temperatures returning closer to normal by late next week. RW AVIATION... 06Z Update... VFR conditions to start with good potential for IFR-MVFR ceilings developing before sunrise with slow improvement by late morning. Also there is potential for MVFR vsbys due to fog that will later this morning. Increasing chances for showers this afternoon and tonight. Risk for thunderstorms is too low at this time to mention. Surface winds light ESE ESE becoming around 10-12 kts Saturday. //ATL Confidence...06Z Update... High confidence for wind direction. Low to medium confidence for all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 66 81 70 79 / 5 40 80 80 Atlanta 69 81 72 79 / 5 50 80 90 Blairsville 58 75 65 74 / 5 30 90 90 Cartersville 66 82 71 78 / 5 40 80 90 Columbus 72 86 74 81 / 5 50 90 80 Gainesville 66 77 70 76 / 5 40 90 90 Macon 69 86 72 82 / 5 50 70 70 Rome 65 83 71 79 / 5 40 80 90 Peachtree City 67 82 71 79 / 5 50 80 90 Vidalia 73 88 75 86 / 30 30 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Tropical Storm Watch for the following zones: Bartow...Carroll... Catoosa...Chattooga...Cherokee...Clayton...Cobb...Coweta... Dade...Dawson...DeKalb...Douglas...Fannin...Fayette...Floyd... Forsyth...Gilmer...Gordon...Gwinnett...Hall...Haralson...Heard... Lumpkin...Murray...North Fulton...Paulding...Pickens...Polk... South Fulton...Towns...Troup...Union...Walker...White... Whitfield. && SHORT TERM...41 LONG TERM....Deese AVIATION...41
Hazardous weather outlook, Oct 6, 8:19 PM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 819 PM EDT Fri Oct 6 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 819 PM EDT Fri Oct 6 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... ...Tropical Storm Watch In Effect For Portions Of Northwest Georgia... The chance for rain and a few thunderstorms will increase on Saturday with the threat for locally heavy rainfall, gusty winds and isolated tornadoes increasing late Sunday into Monday in association with tropical system Nate. There is still uncertainty regarding the track and intensity of this system, but enough confidence now to expect at least some moderate impacts to the local area. Please see the latest hurricane local statement for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 5:21 PM EDT | Tropical Storm Warning | FFC | Bartow, Catoosa, Chattooga, Dade, Fannin, Floyd and 7 more | 18 hr |
Nearby
Flash Flood Watches in Georgia, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.